MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000916294a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160 / lot: 000916294a, test base part number 195-430wjr/ lot: 916294.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000916294a showed that the complaint rate is 0.00105%.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description
The consumer reported false negative results with the binaxnow covid-19 antigen self-test kit for two (2) tests performed on various dates.This mfr.Report addresses test one (1) of two (2).The consumer reported a false negative result with the binaxnow covid-19 antigen self-test performed on (b)(6) 2026 on an unknown sample type.Repeat testing with binaxnow was performed on (b)(6) 2026 which generated an additional negative result.Additional testing was performed at a walk-in clinic on (b)(6) 2026 using an unknown testing method which generated a positive result.The consumer indicated they were experiencing symptoms such as nausea and congestion.The consumer confirmed there was no injury due to the test results.Additionally, the consumer confirmed there was no delay or impact in treatment.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 2CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key24927773
Report Number1221359-2026-00054
Device Sequence Number5180844
Product Code QYT
UDI-Device Identifier00811877011408
UDI-Public01008118770114081726071210000916294A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/12/2026
Device Catalogue Number195-160
Device Lot Number000916294A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown